ON THE METABOLICITY INDEX OF ORTHOGONAL INVOLUTIONS IN CHARACTERISTIC TWO

Document Type : Original Manuscript

Authors

Department of Mathematics, University of Kashan, P.O. Box 87317-51167, Kashan, Iran.

10.22044/jas.2025.14892.1873

Abstract

‎The metabolicity index of orthogonal involutions in characteristic two is explicitly computed‎.
‎As an application‎, ‎the behavior of this index over separable extensions is studied‎.
‎‎The metabolicity index of orthogonal sum of hermitian forms is also studied.
The metabolicity index of orthogonal involutions in characteristic two is explicitly computed.
‎As an application‎, ‎the behavior of this index over separable extensions is studied‎.
‎‎The metabolicity index of orthogonal sum of hermitian forms is also studied.

Keywords


 1. G. Berhuy, C. Frings and J. -P. Tignol, Galois cohomology of the classical groups over imperfect fields, J. Pure Appl. Algebra, 211(2) (2007), 307–341.
2. I. Dejaiffe, Somme orthogonale d’algèbres à involution et algèbre de Clifford, Comm. Algebra, 26(5) (1998), 1589–1612.
3. A. Dolphin, Decomposition of algebras with involution in characteristic 2, J. Pure Appl. Algebra, 217(9) (2013), 1620–1633.
4. A. Dolphin, Metabolic involutions, J. Algebra, 336 (2011), 286–300.
5. P. K. Draxl, Skew fields, London Mathematical Society Lecture Note Series, 81, Cambridge University Press, Cambridge, 1983.
6. M. -A. Knus, Quadratic and Hermitian Forms Over Rings, Grundlehren der Mathematischen Wissenschaften, vol. 294, Springer-Verlag, 1991.
7. M. -A. Knus, A. S. Merkurjev, M. Rost and J. -P. Tignol, The book of involutions, American Mathematical Society Colloquium Publications, 44. American Mathematical Society, Providence, RI, 1998.
8. A. -H. Nokhodkar, The metabolicity index of involutions in characteristic 2, J. Pure Appl. Algebra, 225(10) (2021), Paper No. 106716.